Alert archive / Minnesota / Winter Storm Watches in 2025

Winter Storm Watch 7, NWS Twin Cities, MN

November 27, 202510 counties in Minnesota

NWS Twin Cities, MN issued this winter storm watch at Nov 27, 2025, 2:22 AM CST for 10 counties in Minnesota. It took effect at Nov 28, 2025, 6:00 PM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 27, 2025, 2:22 AM CST (08:22 UTC)
In effect from
Nov 28, 2025, 6:00 PM CST
Expired
Nov 27, 2025, 2:36 PM CST
In force
Issued by
NWS Twin Cities, MN

Counties Blue Earth County, MN, Brown County, MN, Faribault County, MN, Freeborn County, MN, Martin County, MN, Nicollet County, MN, Redwood County, MN, Steele County, MN, Waseca County, MN, Watonwan County, MN

The radar

The Minneapolis radar (KMPX), 105 km from the middle of the area, began a volume at 08:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 8.4 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2025-11-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2025-11-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1050 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

314 
WWUS43 KMPX 270822
WSWMPX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Twin Cities/Chanhassen MN
222 AM CST Thu Nov 27 2025

...LONG DURATION SNOW WITH SEVERAL INCHES OF ACCUMULATION POSSIBLE
ACROSS SOUTHERN MINNESOTA FRIDAY NIGHT THROUGH SATURDAY EVENING...

.Snow will develop across the Dakotas Friday, reaching southern
Minnesota Friday evening, then continue through Saturday. Several
inches of accumulation may lead to travel impacts Friday night into
Saturday night. A Winter Storm Watch has been issued for areas south
of a line from Redwood Falls to Owatonna.

MNZ073>075-082>085-091>093-272100-
/O.NEW.KMPX.WS.A.0007.251129T0000Z-251130T0600Z/
Redwood-Brown-Nicollet-Watonwan-Blue Earth-Waseca-Steele-Martin-
Faribault-Freeborn-
Including the cities of St James, Albert Lea, Owatonna, Waseca, Blue
Earth, Fairmont, Mankato, St Peter, Redwood Falls, and New Ulm
222 AM CST Thu Nov 27 2025

...WINTER STORM WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY
EVENING...

* WHAT...Heavy snow possible. Total snow accumulations between 5 and
  8 inches possible.

* WHERE...Blue Earth, Brown, Faribault, Freeborn, Martin, Nicollet,
  Steele, Waseca, Watonwan, and Redwood Counties.

* WHEN...From Friday evening through Saturday evening.

* IMPACTS...Travel could be very difficult. The hazardous conditions
  could impact the Friday evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation.

&&

$$

Borghoff
1 follow-up statement
693 
WWUS43 KMPX 272036
WSWMPX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Twin Cities/Chanhassen MN
236 PM CST Thu Nov 27 2025

...LONG DURATION SNOW WITH SEVERAL INCHES OF ACCUMULATION POSSIBLE
ACROSS SOUTHERN MINNESOTA FRIDAY NIGHT THROUGH SATURDAY EVENING...

.Snow will develop across the Dakotas Friday, reaching southern
Minnesota Friday evening, then continue through Saturday. Several
inches of accumulation may lead to travel impacts Friday night into
Saturday night. Winds remain light out of the northeast. The heaviest
snow will fall along interstate 90 in southern Minnesota. Lighter
amounts are possible from western Minnesota through the Twin Cities
metro.

MNZ082>085-091>093-281230-
/O.UPG.KMPX.WS.A.0007.251129T0000Z-251130T0600Z/
/O.NEW.KMPX.WS.W.0007.251129T0000Z-251130T0600Z/
Watonwan-Blue Earth-Waseca-Steele-Martin-Faribault-Freeborn-
Including the cities of Fairmont, Mankato, Albert Lea, Blue Earth, St
James, Owatonna, and Waseca
236 PM CST Thu Nov 27 2025

...WINTER STORM WARNING IN EFFECT FROM 6 PM FRIDAY TO MIDNIGHT CST
SATURDAY NIGHT...

* WHAT...Heavy snow expected. Total snow accumulations between 5 and
  9 inches.

* WHERE...Blue Earth, Faribault, Freeborn, Martin, Steele, Waseca,
  and Watonwan Counties.

* WHEN...From 6 PM Friday to midnight CST Saturday Night.

* IMPACTS...Roads, and especially bridges and overpasses, will likely
  become slick and hazardous. Travel could be very difficult. The
  hazardous conditions will impact the Friday evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in your
vehicle in case of an emergency. Call 5 1 1 or visit 511mn.org for
road conditions.

Persons should delay all travel if possible. If travel is absolutely
necessary, drive with extreme caution and be prepared for sudden
changes in visibility. Leave plenty of room between you and the
motorist ahead of you, and allow extra time to reach your
destination. Avoid sudden braking or acceleration, and be especially
cautious on hills or when making turns. Make sure your car is
winterized and in good working order.

&&

$$

MNZ073>075-281230-
/O.UPG.KMPX.WS.A.0007.251129T0000Z-251130T0600Z/
/O.NEW.KMPX.WW.Y.0017.251129T0000Z-251130T0600Z/
Redwood-Brown-Nicollet-
Including the cities of St Peter, Redwood Falls, and New Ulm
236 PM CST Thu Nov 27 2025

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM FRIDAY TO MIDNIGHT CST
SATURDAY NIGHT...

* WHAT...Snow expected. Total snow accumulations between 4 and 7
  inches.

* WHERE...Brown, Nicollet, and Redwood Counties.

* WHEN...From 6 PM Friday to midnight CST Saturday Night.

* IMPACTS...Travel could be very difficult. The hazardous conditions
  will impact the Friday evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. Call 5 1 1 or visit
511mn.org for road conditions.

&&

$$

MNZ054-056-064-065-067-076-077-281230-
/O.NEW.KMPX.WW.Y.0017.251129T0000Z-251130T0600Z/
Lac Qui Parle-Chippewa-Yellow Medicine-Renville-Sibley-Le Sueur-
Rice-
Including the cities of Faribault, Montevideo, Gaylord, Olivia,
Madison, Granite Falls, and Le Sueur
236 PM CST Thu Nov 27 2025

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM FRIDAY TO MIDNIGHT CST
SATURDAY NIGHT...

* WHAT...Snow expected. Total snow accumulations between 3 and 6
  inches.

* WHERE...Renville, Sibley, Le Sueur, Rice, Chippewa, Lac Qui Parle,
  and Yellow Medicine Counties.

* WHEN...From 6 PM Friday to midnight CST Saturday Night.

* IMPACTS...Travel could be very difficult. The hazardous conditions
  will impact the Friday evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. Call 5 1 1 or visit
511mn.org for road conditions.

&&

$$

MNZ057>060-062-063-066-068>070-078-281230-
/O.NEW.KMPX.WW.Y.0017.251129T0600Z-251130T0600Z/
Kandiyohi-Meeker-Wright-Hennepin-Ramsey-Washington-McLeod-Carver-
Scott-Dakota-Goodhue-
Including the cities of Victoria, Red Wing, St Paul, Monticello,
Willmar, Litchfield, Stillwater, Hutchinson, Shakopee, Chaska,
Minneapolis, Hastings, and Chanhassen
236 PM CST Thu Nov 27 2025

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT FRIDAY NIGHT TO
MIDNIGHT CST SATURDAY NIGHT...

* WHAT...Snow expected. Total snow accumulations between 2 and 5
  inches.

* WHERE...Kandiyohi, McLeod, Meeker, Wright, Carver, Dakota,
  Hennepin, Ramsey, Scott, Washington, and Goodhue Counties.

* WHEN...From midnight Friday Night to midnight CST Saturday Night.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. Call 5 1 1 or visit
511mn.org for road conditions.

&&

$$

BPH

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this winter storm watch went out at Nov 26, 11:04 PM CST, 3 hours 18 minutes earlier. Its key messages:

  • Cooler & dry through Friday afternoon.
  • Another organized system will move through the region Friday night into Saturday, with the southern half of Minnesota seeing the best chance for a plowable snowfall.
  • Near zero to below zero low temperatures Sunday night/Monday morning.
Area forecast discussion, Nov 26, 11:04 PM CST, 3 hours 18 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
1104 PM CST Wed Nov 26 2025

.KEY MESSAGES...

- Cooler & dry through Friday afternoon.

- Another organized system will move through the region Friday
  night into Saturday, with the southern half of Minnesota
  seeing the best chance for a plowable snowfall.

- Near zero to below zero low temperatures Sunday night/Monday
  morning.

&&

.DISCUSSION...
Issued at 1258 PM CST Wed Nov 26 2025

Light snow persists across western Wisconsin as the 992mb sfc low
pressure treks across the Upper Peninsula of Michigan. Conditions
have dried out, but remain breezy across Minnesota. Patchy blowing
snow has been observed so some isolated travel impacts cannot be
ruled out. It has been quite the shift from Fall to Winter over the
last 24 hours, but it's been well advertised. Temperatures remain in
the twenties this afternoon with temperatures cooling into the upper
teens and lower 20s overnight. Skies remain cloudy into Thanksgiving
day, but the winds relax overnight as the low pressure continues
northeastward into Canada. Thanksgiving day will be similar to today
without the wind element. Highs in the upper 20s with mostly cloudy
skies but nw winds around 10 to 15 mph. Friday will be similar with
a few peaks of sunshine possible Friday morning ahead of our next
organized system.

Friday night through Sunday... this period will bring a long
duration snow storm out of the Plains and into the Midwest. An
initial band of snowfall develops upstream over the Dakotas on Friday
driven by WAA running into the cold air, promoting a region of FGEN
& forcing. This band of snow will move into SW MN Friday evening and
slowly turn eastward Friday night as the sfc low takes shape over
the Plains. The Plains low will move into Missouri/Iowa by Saturday
& precip blossoms over the Midwest. Model solutions diverge on the
exact direction from here with some models like the ECMWF taking the
sfc low feature into NW Indiana while the GFS or ECMWF AIFS bring it
into S WI. Snowfall over S MN will be likely -  but to what extent
remains uncertain. This event will likely be a light snow event with
moderate bursts over 24 to 36 hours for portions of S MN. Event
totals could very well be several inches when it's finished. The
h700 low position varies with the stronger/snowier solutions for
MN/WI (MPX CWA) further NW from the sfc low. The weaker, drier
solutions are more vertically stacked and limit the forcing that
overrides the inverted sfc trough feature. Either solution we'll
likely see light snow Saturday across much of the region but how
much will need to pump the brakes. There is high enough confidence
to say the highest amounts of snow will likely fall along & to the
south of the I-90 corridor with this event. The uncertainty is how
much moisture/forcing extend north of there. This set up is one
where I'd like more guidance under my belt before making a decision
on potential winter headlines as the heaviest precip occurs along
our border region & we're still 60 hours out from the start of any
light precipitation. Snow character will likely be 15 to 18:1 SLRs
or a more light & fluffy snow vs wet cement. Winds look like a non-
issue with speeds at or below 10 mph for the most part. This should
make blowing snow a non-factor.

Behind our system comes a potent wave of cold air to start the work
week. High temperatures struggle to warm into the mid teens with
lows at or below zero Sunday and Monday night. We'll gradually warm
up into Wednesday when there is a signal for another system. This
system appears to be a more traditional Alberta Clipper that'll
track through and produce a quick hit of light/fluffy snow. We'll
take this one event at the time but an active stretch of Winter
weather is ahead of us as we begin the holiday season.

&&

.AVIATION /06Z TAFS THROUGH 06Z FRIDAY/...
Issued at 1101 PM CST Wed Nov 26 2025

Guidance is handling the two separate banks of stratus rather
poorly this evening, thus the TAF was handled using the previous
in addition to the observations and timing based on the movement
of the clouds. Generally, we expect to hover in high MVFR/low
VFR for most of the period, becoming VFR towards the very end
with cloud decks from 020-035 for most of the period. Winds will
remain at 300-320 sustained at around 10kts with occasional
gusts to 20kts, once again diminishing towards the end of the
period. We may need to AMD in some changes to the CIGS once the
northern stratus deck that is moving southwards from central
Minnesota arrives, however for now expect borderline MVFR/VFR.

KMSP...Timed out the arrival of the additional MVFR stratus
based on the speed of development around 05z.

/OUTLOOK FOR KMSP/
FRI...VFR, bcmg MVFR/IFR/-SN late. Wind NW to SE 5kts.
SAT...MVFR/IFR/-SN. Wind NE 5-10kts.
SUN...VFR. Wind NW 10kts.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...None.
WI...None.

&&

DISCUSSION...BPH
AVIATION...TDH
Hazardous weather outlook, Nov 26, 3:40 PM CST, 10 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Twin Cities/Chanhassen MN
340 PM CST Wed Nov 26 2025

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
272145-
Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns-
Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa-
Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-
Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota-
Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-
Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk-
St. Croix-Pierce-Dunn-Pepin-Eau Claire-
340 PM CST Wed Nov 26 2025

This Hazardous Weather Outlook is for portions of central and
southern Minnesota, and west central Wisconsin.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Accumulating snow is likely Friday night and Saturday with the
highest snow amounts expected along I-90.

.SPOTTER INFORMATION STATEMENT...

SKYWARN spotter activation will not be needed.

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 27, 2:36 PM CSTWinter Storm WarningMPXBlue Earth, Brown, Faribault, Freeborn, Goodhue, Le Sueur and 7 more63 hr
Nov 27, 2:36 PM CSTWinter Weather AdvisoryMPXBrown, Carver, Chippewa, Dakota, Goodhue, Hennepin and 16 more63 hr

Nearby

Winter Storm Watches in Minnesota, 2025Every winter storm watch in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.